Publish in OALib Journal

ISSN: 2333-9721

APC: Only $99


Any time

2019 ( 4 )

2018 ( 13 )

2017 ( 5 )

2016 ( 8 )

Custom range...

Search Results: 1 - 10 of 9848 matches for " Stefan Suhr "
All listed articles are free for downloading (OA Articles)
Page 1 /9848
Display every page Item
On the existence of steep temporal functions
Stefan Suhr
Physics , 2015,
Abstract: For Lipschitz continuous cone structures a new proof of the existence of Cauchy temporal functions is given using structure cycles.
Closed Geodesics in Lorentzian Surfaces
Stefan Suhr
Mathematics , 2010, DOI: 10.1090/S0002-9947-2012-05691-1
Abstract: We show that every closed Lorentzian surface contains at least two closed geodesics. Explicit examples show the optimality of this claim. Refining this result we relate the least number of closed geodesics to the causal structure of the surface and the homotopy type of the Lorentzian metric.
Class A Spacetimes
Stefan Suhr
Mathematics , 2010, DOI: 10.1007/s10711-011-9671-3
Abstract: We introduce class A spacetimes, i.e. compact vicious spacetimes $(M,g)$ such that the Abelian cover $(\bar{M},\bar{g})$ is globally hyperbolic. We study the main properties of class A spacetimes using methods similar to the one introduced in D. Sullivan "Cycles for the dynamical study of foliated manifolds and complex manifolds" (Invent. Math.,36, 225-255 (1976)) and D. Yu. Burago "Periodic metrics" (Representation theory and dynamical systems (Adv. Soviet Math.), 9, 205-210 (1992)). As a consequence we are able to characterize manifolds admitting class A metrics completely as mapping tori. Further we show that the notion of class A spacetime is equivalent to that of SCTP (spacially compact time-periodic) spacetimes as introduced in Galloway "Splitting theorems for spatially closed spacetimes" (Comm Math Phys 96:423-429, 1984). The set of class A spacetimes is shown to be open in the $C^0$-topology on the set of Lorentzian metrics. As an application we prove a coarse Lipschitz property for the time separation of the Abelian cover. This coarse Lipschitz property is an essential part in the study of Aubry-Mather theory in Lorentzian geometry.
A Counterexample to Guillemin's Zollfrei Conjecture
Stefan Suhr
Mathematics , 2013, DOI: 10.1142/S1793525313500143
Abstract: We construct Zollfrei Lorentzian metrics on every nontrivial orientable circle bundle over a orientable closed surface. Further we prove a weaker version of Guillemin's conjecture assuming global hyperbolicity of the universal cover.
Wadsley's Theorem in pseudo-Riemannian Geometry
Stefan Suhr
Mathematics , 2011,
Abstract: We prove Wadsley's theorem for foliations by closed non-lightlike geodesics. As an application we show that every pseudo-Riemannian and non-Riemannian 2-mainfold, all of whose time- or spacelike geodesics are closed, is diffeomorphic to $S^1\times \R$. Further we show that every pseudo-Riemannian 2-manifold with index 1 contains a non-closed timelike or spacelike geodesic.
Homologically maximizing geodesics in conformally flat tori
Stefan Suhr
Mathematics , 2010,
Abstract: We study homologically maximizing timelike geodesics in conformally flat tori. A causal geodesic $\gamma$ in such a torus is said to be homologically maximizing if one (hence every) lift of $\gamma$ to the universal cover is arclength maximizing. First we prove a compactness result for homologically maximizing timelike geodesics. This yields the Lipschitz continuity of the time separation of the universal cover on strict sub-cones of the cone of future pointing vectors. Then we introduce the stable time separation $\mathfrak{l}$. As an application we prove relations between the concavity properties of $\mathfrak{l}$ and the qualitative behavior of homologically maximizing geodesics.
Aubry-Mather theory and Lipschitz continuity of the time separation
Stefan Suhr
Mathematics , 2011,
Abstract: We consider Aubry-Mather theory for a subclass of class A spacetimes, i.e. compact vicious spacetimes with globally hyperbolic Abelian cover. In this subclass, called class A_1, we obtain improved results on timelike maximizers and Lipschitz continuity of the time separation of the Abelian cover on the i.g. optimal subsets.
Length Maximizing Invariant Measures in Lorentzian Geometry
Stefan Suhr
Mathematics , 2011,
Abstract: We introduce a version of Aubry-Mather theory for the length functional of causal curves in a compact Lorentzian manifold. Results include the existence of maximal invariant measures, calibrations and calibrated curves. We prove two versions of Mather's graph theorem for Lorentzian manifolds. A class of examples (Lorentzian Hedlund examples) shows the optimality of the results.
Polyfolds, Cobordisms, and the strong Weinstein conjecture
Stefan Suhr,Kai Zehmisch
Mathematics , 2014,
Abstract: We prove the strong Weinstein conjecture for closed contact manifolds that appear as the concave boundary of a symplectic cobordism admitting an essential local foliation by holomorphic spheres.
Linking and closed orbits
Stefan Suhr,Kai Zehmisch
Mathematics , 2013,
Abstract: We show that the Lagrangian of classical mechanics on a Riemannian manifold of bounded geometry carries a periodic solution of motion with rescribed energy, provided the potential satisfies an asymptotic growth condition, changes sign, and the negative set of the potential is non-trivial in the relative homology.
Page 1 /9848
Display every page Item

Copyright © 2008-2017 Open Access Library. All rights reserved.